Alert archive / Utah / Winter Storm Warnings in 2009

Winter Storm Warning 2, NWS Salt Lake City, UT

February 5, 2009

NWS Salt Lake City, UT issued this winter storm warning at Feb 5, 2009, 2:49 PM MST. It took effect at Feb 6, 2009, 2:00 AM MST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 5, 2009, 2:49 PM MST (21:49 UTC)
In effect from
Feb 6, 2009, 2:00 AM MST
Expired
Feb 6, 2009, 4:21 AM MST
In force
2 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KSLC 052149
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
249 PM MST THU FEB 5 2009

...SNOW HEADING FOR THE SOUTHERN UTAH MOUNTAINS...

.A SERIES OF STORM SYSTEMS WILL MOVE ACROSS SOUTHERN UTAH
LATE TONIGHT THROUGH THIS WEEKEND. NONE OF THESE SYSTEMS ARE
PARTICULARLY STRONG BUT THE NET AFFECT OF THESE STORMS WILL BE
SNOW ACCUMULATIONS OF 12 TO 18 INCHES IN THE SOUTHERN UTAH
MOUNTAINS BY SUNDAY AFTERNOON.

UTZ518-061200-
/O.NEW.KSLC.WS.W.0002.090206T0900Z-090208T1800Z/
SOUTHERN MOUNTAINS-
249 PM MST THU FEB 5 2009

...WINTER STORM WARNING IN EFFECT FROM 2 AM FRIDAY TO 11 AM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 2 AM
FRIDAY TO 11 AM MST SUNDAY.

A SERIES OF WEAK STORM SYSTEMS WILL MOVE ACROSS SOUTHERN UTAH
BEGINNING LATE TONIGHT AND CONTINUING THROUGH EARLY SUNDAY.
SNOW WILL DEVELOP LATE TONIGHT AND CONTINUE INTERMITTENTLY THROUGH
EARLY SUNDAY. SNOW ACCUMULATIONS OF 12 TO 18 INCHES ARE EXPECTED
ABOVE 7000 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT ACCUMULATIONS OF SNOW
ARE EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE HAZARDOUS.
USE CAUTION. KEEP A WINTER STORM SURVIVAL KIT IN YOUR VEHICLE IN
CASE OF AN EMERGENCY.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION VISIT...HTTP://WWW.COMMUTERLINK.UTAH.GOV OR DIAL
511

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
000 
WWUS45 KSLC 060448
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
948 PM MST THU FEB 5 2009

...SNOW HEADING FOR THE SOUTHERN UTAH MOUNTAINS...

.A SERIES OF STORM SYSTEMS WILL MOVE ACROSS SOUTHERN UTAH LATE
TONIGHT THROUGH THIS WEEKEND. ALTHOUGH NONE OF THESE SYSTEMS ARE
PARTICULARLY STRONG...THE NET AFFECT WILL BE SNOW ACCUMULATIONS
OF 12 TO 18 INCHES IN THE SOUTHERN UTAH MOUNTAINS BY SUNDAY
AFTERNOON.

UTZ518-061300-
/O.CON.KSLC.WS.W.0002.090206T0900Z-090208T1800Z/
SOUTHERN MOUNTAINS-
948 PM MST THU FEB 5 2009

...WINTER STORM WARNING REMAINS IN EFFECT FROM 2 AM FRIDAY TO
11 AM MST SUNDAY...

A WINTER STORM WARNING FOR SNOW REMAINS IN EFFECT FROM 2 AM FRIDAY
TO 11 AM MST SUNDAY.

A SERIES OF WEAK STORM SYSTEMS WILL MOVE ACROSS SOUTHERN UTAH
BEGINNING LATE TONIGHT AND CONTINUING THROUGH EARLY SUNDAY. SNOW
WILL DEVELOP LATE TONIGHT AND CONTINUE INTERMITTENTLY THROUGH
EARLY SUNDAY. SNOW ACCUMULATIONS OF 12 TO 18 INCHES ARE EXPECTED
ABOVE 7000 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT ACCUMULATIONS OF SNOW
ARE EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE HAZARDOUS.
USE CAUTION. KEEP A WINTER STORM SURVIVAL KIT IN YOUR VEHICLE IN
CASE OF AN EMERGENCY.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION VISIT...HTTP://WWW.COMMUTERLINK.UTAH.GOV OR DIAL
511

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS45 KSLC 061121
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
421 AM MST FRI FEB 6 2009

...EXTENDED PERIOD OF STORMY WEATHER FOR UTAH...

.A SERIES OF PACIFIC STORMS WILL CROSS THE AREA TODAY THROUGH THE
WEEKEND. NONE OF THESE ARE EXPECTED TO BE PARTICULARLY STRONG BUT
THEY WILL BRING PERIODS OF SNOW WITH OCCASIONAL BREAKS TO THE
SOUTHERN UTAH MOUNTAINS THROUGH SUNDAY. ADDITIONAL SYSTEMS ARE
EXPECTED AND SNOW WILL LIKELY PERSIST AT TIMES INTO NEXT WEEK.

UTZ518-061930-
/O.CAN.KSLC.WS.W.0002.000000T0000Z-090208T1800Z/
/O.NEW.KSLC.WW.Y.0009.090206T1121Z-090209T0100Z/
SOUTHERN MOUNTAINS-
421 AM MST FRI FEB 6 2009

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM MST SUNDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 6 PM
MST SUNDAY. THE WINTER STORM WARNING FOR SNOW HAS BEEN CANCELLED.

THIS ADVISORY IS FOR THE SOUTHERN MOUNTAINS OF UTAH. 

SNOWFALL TOTALS OF 12 TO 18 INCHES ARE EXPECTED ABOVE 7000 FEET BY
LATE SUNDAY.

A SERIES OF RELATIVELY WEAK STORM SYSTEMS WILL MOVE ACROSS
SOUTHERN UTAH TODAY THROUGH SUNDAY. SNOW WILL CONTINUE
INTERMITTENTLY THROUGH THAT TIME.

PACIFIC SYSTEMS ARE FORECAST TO CONTINUE CROSSING THE AREA INTO
NEXT WEEK WITH ADDITIONAL SNOWFALL LIKELY...AND THIS ADVISORY
MAY NEED TO BE EXTENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW ACCUMULATIONS WILL CAUSE
PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS.
USE CAUTION WHILE DRIVING.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION VISIT...HTTP://WWW.COMMUTERLINK.UTAH.GOV OR DIAL
511.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this winter storm warning went out at Feb 5, 10:05 AM MST, 4 hours 44 minutes earlier.

Area forecast discussion, Feb 5, 10:05 AM MST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1005 AM MST THU FEB 5 2009

.SYNOPSIS...SOUTHERLY FLOW WILL INCREASE ACROSS THE REGION TODAY.
A PACIFIC STORM SYSTEM WILL MOVE ACROSS THE AREA TONIGHT AND
FRIDAY. ADDITIONAL SYSTEMS WILL CROSS THE REGION OVER THE WEEKEND
AND INTO NEXT WEEK.

&&

.DISCUSSION...DESPITE THE LOW PRESSURE SYSTEM STILL OFF THE
SOUTHERN CALIFORNIA COAST HIGH LEVEL MOISTURE HAS SPREAD RAPIDLY
ACROSS THE REGION MAKING SKIES CLOUDY OR MOSTLY CLOUDY ALREADY.
THERE ARE SOME BREAKS OVER SOUTHERN CALIFORNIA AND ARIZONA SO HAVE
UPDATED THE FORECAST TO ALLOW THE EAST AND SOUTH CENTRAL TO REMAIN
PARTLY CLOUDY THROUGH TODAY. ELSEWHERE MODELS INDICATE THAT MOSTLY
CLOUDY CONDITIONS SHOULD PREVAIL. THIS CLOUD COVER WILL HAVE AN
IMPACT ON MAXIMUM TEMPERATURES AS AREAS BELOW THE INVERSION MAY
END UP BEING COOLER THAN YESTERDAY WHILE ON THE OTHER HAND AREAS
ABOVE THE INVERSION SHOULD MIX WELL AND SEE MILD TEMPERATURES ONCE
AGAIN. THE CURRENT FORECAST LOOKS ON TRACK WITH THIS SCENARIO SO
HAVE NOT MADE ANY CHANGES.

THE GFS AND NAM BOTH SHOW THAT PRECIPITATION IS NOT LIKELY TO
OCCUR UNTIL AFTER MIDNIGHT WHICH IS MUCH LATER THAN THE EARLIER
FORECAST HAD. HAVE UPDATED THE POPS AND WEATHER FOR THE EVENING
PORTION OF THE NIGHT TO DELAY IT UNTIL AFTER MIDNIGHT.

AS THIS SYSTEM GETS KICKED NORTHEAST IT WILL HAVE ENOUGH COLD AIR
WITH IT ON FRIDAY TO ERODE THE VALLEY INVERSIONS. ALTHOUGH THERE
IS A WEAK COOL FRONT ASSOCIATED WITH THIS SYSTEM PRECIPITATION IS
EXPECTED TO BE SPOTTY AND LIGHT IN THE VALLEYS WITH MORE
SIGNIFICANT PRECIP LIKELY IN THE MOUNTAINS. LEANING TOWARDS SOME
WINTER STORM HIGHLIGHTS IN THE AFTERNOON PACKAGE THAT COULD GO
THROUGH MONDAY OR TUESDAY.

&&

.AVIATION...LIGHT NORTHERLY SURFACE WINDS ARE EXPECTED TO CONTINUE
AT THE SLC TERMINAL WITH A 30 PERCENT CHANCE THAT WINDS WILL RETURN
TO SOUTHERLY THROUGH 21Z. WINDS ABOVE THE SURFACE WILL REMAIN OUT OF
THE SOUTH-SOUTHWEST AND INCREASE THROUGHOUT THE DAY. CEILINGS
WILL REMAIN ABOVE 7000FT AGL UNTIL AT LEAST 06Z.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

PUBLIC...STRUTHWOLF
AVIATION...YOUNG

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Feb 5, 4:46 AM MST, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
446 AM MST THU FEB 5 2009

UTZ001>016-019>021-517-518-WYZ021-061115-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
446 AM MST THU FEB 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND FAR SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

CLOUDS WILL INCREASE TODAY AND TONIGHT AS A WEAK PACIFIC SYSTEM
MOVES INLAND. THIS STORM WILL BRING MOSTLY LIGHT MOUNTAIN SNOW
AND VALLEY RAIN AND SNOW TO MAINLY CENTRAL AND NORTHERN PORTIONS
OF THE OUTLOOK AREA AFTER MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MOUNTAIN SNOW AND VALLEY RAIN AND SNOW WILL CONTINUE OVER PORTIONS
OF THE AREA FRIDAY AND FRIDAY NIGHT WITH GENERALLY LIGHT
ACCUMULATIONS. PRECIPITATION SHOULD DIMINISH OVER THE NORTH
SATURDAY THROUGH SUNDAY BUT IS EXPECTED TO CONTINUE AT TIMES
ACROSS THE SOUTH.

PRECIPITATION IS FORECAST TO BECOME MORE WIDESPREAD MONDAY AND
SNOW LEVELS ARE EXPECTED TO FALL TO MOST VALLEY FLOORS EXCEPT THE
FAR SOUTH. SIGNIFICANT ACCUMULATIONS ARE POSSIBLE IN BOTH THE
MOUNTAINS AND THE VALLEYS MONDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

Nearby

Winter Storm Warnings in Utah, 2009Every winter storm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.